Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2017, 6:19 PM CDT for Menominee County, Oconto County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 22, 2017, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 59 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS53 KGRB 222319
SVRGRB
WIC078-083-230000-
/O.NEW.KGRB.SV.W.0126.170722T2319Z-170723T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
619 PM CDT SAT JUL 22 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northeastern Menominee County in northeastern Wisconsin...
Central Oconto County in northeastern Wisconsin...
* Until 700 PM CDT.
* At 618 PM CDT, a severe thunderstorm was located over Boulder Lake
Campground, or 25 miles north of Shawano, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Mountain around 625 PM CDT.
Gillett around 700 PM CDT.
Other locations impacted by this severe thunderstorm include Spruce,
Hickory Corners, Underhill, Breed, Oconto Falls, Lena, Boulder Lake
Campground, Suring, Hayes and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4479 8825 4485 8825 4485 8835 4512 8872
4512 8864 4520 8864 4521 8865 4527 8858
4504 8812 4502 8812 4502 8808 4498 8799
4477 8823
TIME...MOT...LOC 2318Z 309DEG 27KT 4516 8858
HAIL...1.00IN
WIND...60MPH
$$
RDM3 follow-up statements
263
WWUS53 KGRB 222331
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
631 PM CDT SAT JUL 22 2017
WIC078-083-230000-
/O.CON.KGRB.SV.W.0126.000000T0000Z-170723T0000Z/
Menominee WI-Oconto WI-
631 PM CDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN MENOMINEE AND CENTRAL OCONTO COUNTIES...
At 631 PM CDT, a severe thunderstorm was located near Breed, or 20
miles north of Shawano, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Gillett around 700 PM CDT.
Other locations impacted by this severe thunderstorm include Spruce,
Hickory Corners, Underhill, Breed, Oconto Falls, Lena, Suring and
Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4479 8825 4485 8825 4485 8835 4509 8867
4514 8857 4517 8854 4520 8849 4504 8812
4502 8812 4502 8808 4498 8799 4477 8823
TIME...MOT...LOC 2331Z 319DEG 26KT 4508 8852
HAIL...1.25IN
WIND...60MPH
$$
RDM245
WWUS53 KGRB 222334
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
634 PM CDT SAT JUL 22 2017
WIC078-083-230000-
/O.CON.KGRB.SV.W.0126.000000T0000Z-170723T0000Z/
Menominee WI-Oconto WI-
634 PM CDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN MENOMINEE AND CENTRAL OCONTO COUNTIES...
At 634 PM CDT, a severe thunderstorm was located near Breed, or 20
miles north of Shawano, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Gillett around 700 PM CDT.
Other locations impacted by this severe thunderstorm include Spruce,
Hickory Corners, Underhill, Breed, Oconto Falls, Lena, Suring and
Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4479 8825 4485 8825 4485 8835 4509 8867
4514 8857 4517 8854 4520 8849 4504 8812
4502 8812 4502 8808 4498 8799 4477 8823
TIME...MOT...LOC 2334Z 309DEG 27KT 4507 8850
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
RDM438
WWUS53 KGRB 222346
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
646 PM CDT SAT JUL 22 2017
WIC078-083-230000-
/O.CON.KGRB.SV.W.0126.000000T0000Z-170723T0000Z/
Menominee WI-Oconto WI-
646 PM CDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL MENOMINEE AND CENTRAL OCONTO COUNTIES...
At 646 PM CDT, a severe thunderstorm was located over Suring, or 15
miles northeast of Shawano, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Gillett around 700 PM CDT.
Other locations impacted by this severe thunderstorm include Spruce,
Hickory Corners, Underhill, Breed, Oconto Falls, Lena, Suring and
Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4479 8825 4485 8825 4485 8835 4501 8855
4509 8849 4514 8844 4504 8812 4502 8812
4502 8808 4498 8799 4477 8823
TIME...MOT...LOC 2346Z 309DEG 27KT 4501 8840
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:59 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 22, 2:59 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 259 PM CDT Sat Jul 22 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 259 PM CDT Sat Jul 22 2017 Chance for, and strength of, thunderstorms late this afternoon and tonight are the main concerns in the short term. Fog from early this morning dissipated and low clouds were gradually breaking up throughout the day. This allowed instability to increase across the area during the late morning and afternoon. Mesoanalysis as of 19Z had MUCAPE values generally in excess of 1000 J/kg range across the western part of the forecast area and CIN values across north central Wisconsin were 25 J/kg or less. Nothing had developed in the area or nearby as of 19Z, but there was no shortage of boundaries, with a stationary front along the Wisconsin/Illinois border, another across Lake Superior and Upper Michigan, and a trough in eastern Minnesota. Wind directions varied considerably across the area but speeds were light, resulting in weak convergence at several locations. Dew points were generally in the mid 60s to around 70. Models were showing the surface low near the Minnesota/Manitoba border passing north of the area and dragging a trough/cold front through the state as a 500mb trough moves across Wisconsin with a 500mb low passing to the north of the state. These features should be sufficient to get thunderstorms into the area later today/tonight. Latest versions of the HRRR and RAP showed development in northern Wisconsin around 23Z, just to the west of the forecast area. Convection then moves into north central Wisconsin with a line developing to the southwest as it makes its way across the rest of the area during the late evening/nighttime hours. SPC day 1 convective outlook had most of the area in a slight risk of severe with a marginal risk for Door County and the rest of the lakeshore due to "robust speed shear." Convection is forecast to exit the area overnight but there are still some slight chance/low end chance PoPs in the far east and north in cyclonic flow around the departing system. .LONG TERM...Sunday Night Through Saturday Issued at 259 PM CDT Sat Jul 22 2017 High pressure regimes will dominate much of the weather next week with the exception of a frontal system with upper support from Tuesday evening into Wednesday evening. Temperatures expected to mostly be near seasonable levels. Moist cyclonic flow with the departing deep upper trough or nearly closed low may keep a few showers around Sunday evening until daytime heating wanes. Clearing skies later Sunday night with cooler overnight low temperatures in the 40s north to lower and mid 50s central, may lead to fog formation by early Monday morning. Otherwise a cool comfortable and drier air mass will filter into the area for the start of new work week as a high pressure system drifts into the western Great Lakes region. Next chance for precipitation and possible strong to severe storms during the Tuesday evening into wednesday evening time frame. A strong short wave trough, near the Canadian Pacific coast line this Saturday afternoon as per water vapor loop, is progged to drop over the Great Lakes region late Tuesday into Wednesday. The 850 warm air return and possibly the start of the convection begins to reach north central Wisconsin Tuesday afternoon and evening. The short wave trough then drags a cold front across the state on Wednesday, dropping the front south of the forecast area later Wednesday evening. Another high pressure system will then build into the area for the remainder of the work week and perhaps remain settled over the region into the start of next weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1238 PM CDT Sat Jul 22 2017 Areas of fog dissipated this morning and low clouds were slowly breaking up too. Think that the low clouds will become scattered this afternoon. Loss of the MVFR and lower end VFR ceilings will allow the atmosphere to more easily destabilize during the afternoon into early evening. Convective development is a concern for later in the afternoon with increasing instability, an abundance of boundaries, an approaching surface system, and a mid level trough passing through Wisconsin. The best chances for storms look to be in the late afternoon/early evening across north central and central Wisconsin, and late evening/overnight farther to the east. Expect MVFR or IFR conditions with thunderstorms and some MVFR fog is likely later in the night. Should be VFR after fog dissipates in the morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......TDH AVIATION.......MG
Hazardous weather outlook, Jul 22, 3:00 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 300 PM CDT Sat Jul 22 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 300 PM CDT Sat Jul 22 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms across almost all of northeast Wisconsin tonight. The main threats would be large hail and damaging winds. Expect the severe potential to reach north-central Wisconsin late afternoon, central and far northeast Wisconsin late afternoon into early evening and east-central Wisconsin early to mid-evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a marginal risk of severe weather on Sunday, primarily east of a line from Stevens Point to Iron Mountain. Large hail and gusty winds are the main threats. There is a chance of thunderstorms Tuesday afternoon through Wednesday. It is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. LMZ521-522-541>543-232000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 300 PM CDT Sat Jul 22 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance for thunderstorms tonight. A few storms may contain gusty winds. Humid air developing over the region could also result in dense fog on the lake tonight which would pose a navigation hazard to boaters. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a marginal risk of severe thunderstorms on Sunday. Large hail and damaging winds are the main threats. There is also a chance of thunderstorms Tuesday night through Wednesday. MG/TDH
In the hours before
Special weather statement, Jul 22, 4:41 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
441 PM CDT SAT JUL 22 2017
WIZ010-011-019-222230-
Langlade WI-Oneida WI-Forest WI-
441 PM CDT SAT JUL 22 2017
...SPECIAL WEATHER STATEMENT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rhinelander, moving southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm along
with frequent lightning and pea sized hail. This storm may continue
to intensify.
Locations impacted include...
Rhinelander, Crandon, Pearson, Elcho, Laona, Nashville, Freeman,
Enterprise, Monico and Gagen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4556 8862 4517 8885 4545 8943 4555 8943
4556 8946 4574 8933
TIME...MOT...LOC 2138Z 297DEG 19KT 4560 8932
EBSpecial weather statement, Jul 22, 5:29 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
529 PM CDT SAT JUL 22 2017
WIZ011-019-021-222315-
Langlade WI-Northern Oconto County WI-Forest WI-
529 PM CDT SAT JUL 22 2017
...SPECIAL WEATHER STATEMENT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pickerel, or 15 miles south of Crandon, moving southeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mountain, Pearson, Townsend, Lakewood, Freeman, Boot Lake Campground,
Pickerel, Hollister and Lily.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4528 8835 4509 8848 4510 8848 4512 8849
4512 8854 4532 8906 4549 8890
TIME...MOT...LOC 2229Z 298DEG 25KT 4533 8889
RDMSpecial weather statement, Jul 22, 5:45 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
545 PM CDT SAT JUL 22 2017
WIZ010-011-222330-
Oneida WI-Forest WI-
545 PM CDT SAT JUL 22 2017
...SPECIAL WEATHER STATEMENT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mc Naughton, or 7 miles northwest of Rhinelander, moving southeast at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rhinelander, Nashville, Enterprise, Monico, Mc Naughton, Gagen,
Lennox, Goodnow, Harshaw and Starks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4563 8890 4546 8903 4547 8923 4566 8966
4582 8954
TIME...MOT...LOC 2245Z 297DEG 25KT 4571 8951
RDMSpecial weather statement, Jul 22, 6:11 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
611 PM CDT SAT JUL 22 2017
WIZ019>021-074-222345-
Southern Oconto County WI-Langlade WI-Northern Oconto County WI-
Menominee WI-
611 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENOMINEE...NORTHERN
OCONTO AND EAST CENTRAL LANGLADE COUNTIES UNTIL 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boulder Lake Campground, or 25 miles east of Antigo, moving southeast
at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gillett, Mountain, White Lake, Langlade, Underhill, Spruce, Breed,
Suring, Boot Lake Campground and Boulder Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4485 8827 4485 8836 4518 8879 4532 8862
4505 8812 4502 8812 4502 8806
TIME...MOT...LOC 2311Z 311DEG 26KT 4520 8863
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:41 PM CDT | Special Weather Statement | GRB | Langlade | 49 min |
| Jul 22, 5:29 PM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Jul 22, 5:45 PM CDT | Special Weather Statement | GRB | Oneida | 45 min |
| Jul 22, 6:11 PM CDT | Special Weather Statement | GRB | Oconto | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.